Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Hastings, NE

March 30, 2006Hall County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Mar 30, 2006, 9:24 AM CST for Hall County, Nebraska. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2006, 9:24 AM CST (15:24 UTC)
Expired
Mar 30, 2006, 9:37 AM CST
In force
13 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Hall County, NE

The radar

The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 9:40 AM CSTHAIL 0.75Cairo, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 301524
SVRGID
NEC079-301600-
/O.NEW.KGID.SV.W.0013.060330T1524Z-060330T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
924 AM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1000 AM CST

* AT 921 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTH OF CAIRO...OR ABOUT 19 MILES
  SOUTHWEST OF GRAND ISLAND...MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAIRO AT 940 AM CST...

PEOPLE IN NORTHWESTERN HALL COUNTY SHOULD SEEK SHELTER IN A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS.

LAT...LON 4084 9872 4074 9871 4104 9843 4104 9869

$$

MAM
1 follow-up statement
000 
WWUS53 KGID 301537
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
936 AM CST THU MAR 30 2006

NEC079-301546-
/O.CAN.KGID.SV.W.0013.000000T0000Z-060330T1600Z/
HALL NE-
936 AM CST THU MAR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALL COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING 
FOR NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

LAT...LON 4084 9872 4074 9871 4104 9843 4104 9869

$$

MAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:32 AM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 30, 3:32 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
332 AM CST THU MAR 30 2006

.DISCUSSION...SEVERAL FORECAST CONCERNS THIS MORNING...INCLUDING
WINDY CONDITIONS THIS MORNING...THUNDERSTORMS TODAY AND MORE WIND
THIS AFTERNOON AND EVENING. BEYOND TODAY...THERE IS ANOTHER CHANCE
OF THUNDERSTORMS SATURDAY NIGHT.

CURRENT ANALYSIS HAS SURFACE LOW IN SOUTHWEST NEBRASKA WITH DRY
LINE DRAPED ACROSS SOUTHWEST NEBRASKA AND WESTERN NEBRASKA. RADAR
HAS SOME CELLS DEVELOPING IN THE DEEPER MOISTURE JUST TO THE
SOUTHWEST OF THE FORECAST AREA.

THE SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA BY
EARLY THIS AFTERNOON. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE COLD FRONT AS THE STRONGEST UPPER LEVEL SUPPORT
MOVES INTO THE AREA. AHEAD OF THE COLD FRONT THERE ARE VERY STRONG
WINDS ALOFT. SURFACE WIND SPEEDS HAVE BEEN NEAR ADVISORY CRITERIA
OCCASIONALLY DURING THE NIGHT. EXPECT THAT THE FAR SOUTHEAST PART
OF THE FORECAST AREA WILL HAVE SOME WINDY CONDITIONS DURING THE
MORNING.

ONCE THE FRONT MOVES THROUGH THE WINDS WILL PICK UP AGAIN FROM THE
NORTHWEST THIS AFTERNOON AND EVENING. WILL HAVE TO MONITOR THE
WINDS DURING THIS TIME. EXPECT THAT THERE WILL BE ANOTHER BRIEF
PERIOD WITH WINDS APPROACHING WIND ADVISORY CRITERIA.

TONIGHT THIS SYSTEM MOVES RAPIDLY TO THE NORTHEAST BRINGING AND
END TO THE THUNDERSTORMS. AS HIGH PRESSURE BUILDS IN AT THE
SURFACE THE WINDS WILL ALSO DIMINISH. SURFACE HIGH PRESSURE AND AN
UPPER RIDGE WILL ALLOW FOR MOSTLY SUNNY SKIES.

THE NEXT SYSTEM MOVES THROUGH THE AREA SATURDAY WITH ANOTHER
CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT.
MADE NO CHANGES TO SATURDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL NOON CST TODAY FOR KSZ007-KSZ018-KSZ019.

&&

JCB
Hazardous weather outlook, Mar 30, 9:07 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
907 AM CST THU MAR 30 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
907 AM CST THU MAR 30 2006

...SEVERE WEATHER EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES...ARE LIKELY TODAY ACROSS ALL OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS.

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR THE FORECAST AREA...AND
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE
EARLY AFTERNOON. THUNDERSTORMS WHICH DEVELOP TODAY...HAVE THE
POTENTIAL TO QUICKLY BECOME SEVERE...AS THEY RAPIDLY MOVE NORTH
AND NORTHEAST AT SPEEDS UP TO 40 MPH.

AGAIN...SEVERE WEATHER IS LIKELY TODAY...WITH TORNADOES POSSIBLE
THROUGH THE AFTERNOON HOURS.

THE RISK FOR SEVERE WEATHER SHOULD END BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY...AND AGAIN
NEXT TUESDAY AND WEDNESDAY. THE THREAT FOR WIDESPREAD SEVERE
WEATHER APPEARS LOW AT THIS TIME...BUT THE FORECAST WILL BE
MONITORED AND UPDATED AS CONDITIONS WARRANT. ANY THUNDERSTORM IS
CAPABLE OF PRODUCING DANGEROUS AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 6 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Mar 30, 8:06 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             1 W ALTON               39.47N 98.97W
03/30/2006  E0.88 INCH       OSBORNE            KS   CO-OP OBSERVER

            DIME TO NICKEL SIZE HAIL. STILL IN DRIFTS AT 630 AM.

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:51 AM CSTSevere Thunderstorm WarningGIDNuckolls39 min
Mar 30, 10:26 AM CSTSevere Thunderstorm WarningGIDBuffalo27 min
Mar 30, 11:46 AM CSTSevere Thunderstorm WarningGIDKearney36 min
Mar 30, 12:25 PM CSTSevere Thunderstorm WarningGIDHall35 min
Mar 30, 12:26 PM CSTSevere Thunderstorm WarningGIDAdams39 min
Mar 30, 1:01 PM CSTSevere Thunderstorm WarningGIDHall19 min
Mar 30, 1:11 PM CSTSevere Thunderstorm WarningGIDNance35 min
Mar 30, 1:42 PM CSTSevere Thunderstorm WarningGIDHamilton, Polk, York48 min
Mar 30, 2:46 PM CSTSevere Thunderstorm WarningGIDFranklin, Webster59 min
Mar 30, 3:41 PM CSTSevere Thunderstorm WarningGIDAdams29 min
Mar 30, 3:55 PM CSTSevere Thunderstorm WarningGIDClay, Nuckolls50 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.